Ohio, 2017High Wind in Ohio, January 10 to 11, 2017
January 10 to 11, 2017 · NWS CLE · 24 events in 16 counties and zones
An area of strong low pressure moved northeast across the western Great lakes on January 10th. At daybreak on the 10th the low was over Iowa.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $635,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of strong low pressure moved northeast across the western Great lakes on January 10th. At daybreak on the 10th the low was over Iowa. The low strengthened quickly as it moved over Wisconsin and eventually crossed the eastern end of Lake Superior during the evening hours. A cold front from this low swept east across northern Ohio during the evening hours of the 10th. Southerly winds ahead of the front increased and became damaging during the late afternoon and early evening hours. Peak gusts at most locations occurred late in the evening with winds slowly diminishing after midnight on the 11th. Showers and a few thunderstorms also developed ahead of the front prompting the issuance of at least one severe thunderstorm warning. Peak wind gusts in many areas topped 60 mph. Downed trees and limbs along with scattered power outages were reported across all of northern Ohio. A peak wind gust of 68 mph was measured at the Findlay Airport in Hancock County. Other locations with measured wind gusts of 60 mph or greater included: 66 mph at Bowling Green (Wood County); 62 mph at Fairport Harbor (Lake County); 61 mph at Mansfield Lahm Airport (Richland County); 61 mph at South Bass Island (Ottawa County); 60 mph at the Marion Airport (Marion Airport) and 60 mph at the Wayne County Airport. In Ashland County, snow plows were called out to scrape tree debris off of roadways. At the peak of the storm, more 25,000 homes were without power. The outages were most concentrated near Lake Erie. It took around 24 hours for power to be fully restored.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 10, 3:23 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 10, 3:23 PM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
323 PM EST Tue Jan 10 2017
.SYNOPSIS...
Low pressure over Wisconsin will deepen as it crosses the Upper
Great Lakes. The area of low pressure will approach Hudson Bay
early Wednesday morning. A cold front will move across the area
tonight but will stall near the Ohio River Valley early Wednesday.
This boundary will then wobble across the region later in the week
with several waves of low pressure tracking along it.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Winds will be the main story tonight as deepening low pressure
moves across the upper Great Lakes. 925mb winds of 60 to 70 knots
will move across the region. Unless we can get some stronger
convective showers we believe that only 60 to 70 percent of these
speeds will reach the surface. So that will give us winds speeds
that top out in the 50 to 55 mph range. However we are slightly
concerned that the downsloping southeasterly winds over NW PA
could cause some stronger gusts this evening. Since we are not
seeing any stronger winds that touch warning criteria across
Illinois to Indiana we have decided to hold off on any wind
upgrades.
Otherwise we will see a period of rain move across the area
through the evening. A strong cold front will move across the area
through the late evening into the overnight hours with showers
ending from west to east. There will be strong pressure rises in
its wake so we will have to monitor wind gusts. If these stronger
winds materialize we may end up needing to extend the wind
advisory.
It will be warm through the evening with a continued warm
southerly wind. As the cold front passes temperatures will fall
and should bottom out in the lower 30s at most locations.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
Cold front will stall near or south of the Ohio River Valley
early Wednesday. This boundary will then wobble its way northward
into Wednesday night and become the track for areas of low
pressure to follow Wednesday night into Thursday night. Still a
bit of uncertainty where the heaviest swath of rainfall will be
Wednesday into Thursday but it is beginning to look like it will
be over northern Ohio into NW PA. Have QPF values of 1 to 1.25
inches possible. If this can occur it will be enough to generate
some minor flooding across the area. Area creeks and streams could
reach minor to moderate flood stages. Definitely something to look
at over the next couple days. High pressure will gradually take
control of the region on Friday with dry conditions anticipated.
Highs tomorrow will warm into the 40s areawide. Thursday looks to
be the warmest day of the short term with highs well into the 50s
at most locations. NW OH will be the exception since the frontal
boundary will likely stay south of this area. Cooler on Friday
with highs in the 20s to around 30.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The GFS continues to show an overrunning situation setting up
Saturday afternoon into Saturday night with a high off to the
northeast causing northeastern surface winds, which would keep the
cold air in place. While the ECMWF previously showed a significantly
different solution (no precipitation), it has now come into decent
agreement with the GFS. The ECMWF is about 6 to 12 hours faster with
the onset of precipitation, but the overall outcome between the two
models is similar. Mixed precipitation is looking more likely during
this time frame, including the possibility of freezing rain. Just
maintained chance PoPs for now as we will need to see continued
agreement between the two models for more than just one run.
Significant differences between the models continue from Sunday
onward. The GFS and ECMWF stall out the front near the Ohio River
Sunday. The ECMWF washes out the front Monday as surface high
pressure builds under the influence of an upper-level ridge across
the Ohio Valley. The GFS, on the other hand, brings the front back
north through the region as a warm front on Monday with
precipitation. It then brings a surface low through the Great Lakes
Monday night. The ECMWF also eventually brings a low through the
Great Lakes, but about 24 hours later.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
Precipitation has generally changed over to freezing rain
everywhere, though some -FZRA could linger through 20Z near KYNG.
Scattered rain showers will continue through the evening, ending
from west to east tonight. Expect widespread MVFR with occasional
IFR in the heavier showers. All sites should clear to VFR late
tonight. High winds will continue through this evening with
widespread gusts of up to 40 knots. KERI may see gusts approach 50
knots from 22Z - 03Z. Wind will begin to decrease after 06Z.
OUTLOOK...Non-VFR likely much of the time from Wed night through
Saturday.
&&
.MARINE...
A Gale warning remains in effect until 4 AM tonight for all of Lake
Erie. Sustained southerly winds of 35 to 40 knots are expected, and
based on winds upstream, this looks to be a good bet.
Another low will track across the Central Lakes Wednesday night
through Thursday. A Small Craft Advisory will likely be needed with
this system. Strong high pressure builds across the Great Lakes
Friday into Friday night before the next system arrives on
Saturday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 1 AM EST Wednesday for OHZ010>014-020>023-
031>033-038-089.
Wind Advisory until 10 PM EST this evening for OHZ003-006>009-
017>019-027>030-036-037-047.
PA...Wind Advisory until 1 AM EST Wednesday for PAZ001>003.
MARINE...Gale Warning until 4 AM EST Wednesday for LEZ061-142>149-
162>169.
Small Craft Advisory from 4 AM to 10 AM EST Wednesday for
LEZ146>149.
&&
SYNOPSIS...Mullen
NEAR TERM...Mullen
SHORT TERM...Mullen
LONG TERM...Mottice
AVIATION...Mottice
MARINE...MotticeHazardous weather outlook, Jan 10, 1:13 PM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
113 PM EST TUE JAN 10 2017
OHZ003-006>009-017>019-027>030-036-037-047-111815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
113 PM EST TUE JAN 10 2017
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING. RISES IN AREA STREAMS AND RIVERS ARE LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ010>014-020>023-031>033-038-089-PAZ001>003-111815-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD-
113 PM EST TUE JAN 10 2017
...WIND ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING. RISES IN AREA STREAMS AND RIVERS ARE LIKELY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-111815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
113 PM EST TUE JAN 10 2017
...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 10, 11:52 AM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1152 AM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM SNOW CONNEAUT 41.91N 80.55W
01/10/2017 M2.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0700 AM SNOW MONTVILLE 41.59N 81.05W
01/10/2017 M2.0 INCH GEAUGA OH SNOW SPOTTER
24 HOUR SNOWFALL.
0700 AM SNOW ANDOVER 41.60N 80.55W
01/10/2017 M2.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0700 AM SNOW 1 SSE MONTVILLE 41.59N 81.05W
01/10/2017 M2.0 INCH GEAUGA OH COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW CHARDON 41.58N 81.18W
01/10/2017 M2.1 INCH GEAUGA OH CO-OP OBSERVER
24 HOUR SNOWFALL.
0728 AM SNOW AUSTINTOWN 41.10N 80.75W
01/10/2017 M2.0 INCH MAHONING OH SNOW SPOTTER
12 HOUR SNOWFALL.
0743 AM SNOW FAIRLAWN 41.12N 81.63W
01/10/2017 M2.0 INCH SUMMIT OH SNOW SPOTTER
12 HOUR SNOWFALL.
0748 AM SNOW EUCLID 41.61N 81.52W
01/10/2017 M2.0 INCH CUYAHOGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0800 AM SNOW 2 W SOUTH RUSSELL 41.43N 81.37W
01/10/2017 M2.0 INCH GEAUGA OH COCORAHS
24 HOUR SNOWFALL.
0801 AM SNOW 3 SW BUSHNELL 41.85N 80.61W
01/10/2017 M2.5 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0810 AM SNOW GENEVA 7S 41.73N 80.95W
01/10/2017 M2.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0836 AM SNOW CHARDON 2N 41.58N 81.25W
01/10/2017 M2.0 INCH GEAUGA OH SNOW SPOTTER
12 HOUR SNOWFALL.
1002 AM SNOW CHARDON 41.59N 81.21W
01/10/2017 M3.5 INCH GEAUGA OH SNOW SPOTTER
24 HOUR SNOWFALL.
&&
SEFCOVICHigh Wind, Lake
- When
- January 10, 5:06 PM EST
- Where
- Lake forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
An automated sensor at Fairport Harbor measured a 62 mph wind gust.
High Wind, Lake
- When
- January 10, 5:52 PM EST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Social Media
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
High winds downed many trees and large limbs across Lake County resulting in scattered power outages. Several trees were downed near where Interstate 90 crosses State Route 44 in the western part of the county.
High Wind, Lucas
- When
- January 10, 7:03 PM EST to 7:30 PM EST
- Where
- Lucas forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
High winds downed trees, limbs and power lines causing some power outages. State Route 24 was blocked by a fallen tree near Waterville.
High Wind, Geauga
- When
- January 10, 7:06 PM EST to 7:30 PM EST
- Where
- Geauga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
High winds downed trees and limbs throughout Geuaga County. Scattered power outages were reported. A moving vehicle was struck by a falling tree limb in Claridon Township. The car was heavily damaged but the driver was uninjured.
High Wind, Ottawa
- When
- January 10, 7:13 PM EST
- Where
- Ottawa forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
An automated sensor measured a 61 mph wind gust on South Bass Island.
High Wind, Sandusky
- When
- January 10, 7:24 PM EST to 8:00 PM EST
- Where
- Sandusky forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Social Media
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
High winds downed trees and power lines in the Woodville area. Some power outages were reported.
High Wind, Hancock
- When
- January 10, 8:44 PM EST
- Where
- Hancock forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
An automated sensor at the Findlay Airport measured a 68 mph wind gust.
High Wind, Wood
- When
- January 10, 8:48 PM EST
- Where
- Wood forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
An automated sensor measured a 66 mph wind gust near Tontogany.
High Wind, Seneca
- When
- January 10, 8:58 PM EST to 9:47 PM EST
- Where
- Seneca forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.124, -83.128 (the zone’s center; the record gives no point)
An automated sensor in Fostoria measured a peak gust of 60 mph. Winds gusted to 58 mph for almost an hour.
High Wind, Marion
- When
- January 10, 9:40 PM EST
- Where
- Marion forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
An automated sensor at the Marion Airport measured a 60 mph wind gust.
High Wind, Lorain
- When
- January 10, 9:55 PM EST to 11:30 PM EST
- Where
- Lorain forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $125,000
- Reported by
- Emergency Manager
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
Highs downed trees, large limbs and power lines throughout Lorain County. Scattered power outages were reported.
High Wind, Ashland
- When
- January 10, 10:02 PM EST to 11:03 PM EST
- Where
- Ashland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Employee
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
High winds downed many trees and large limbs in Ashland County. Snow plows were called out to clear tree debris from the roads. Some power outages were reported. A 57 mph wind gust was measured in Hayesville.
High Wind, Richland
- When
- January 10, 10:12 PM EST
- Where
- Richland forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
An automated sensor at Mansfield Lahm Airport measured a 61 mph wind gust.
High Wind, Wood
- When
- January 10, 10:15 PM EST
- Where
- Wood forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
An automated sensor at Toledo Executive Airport measured a 58 mph wind gust.
High Wind, Wayne
- When
- January 10, 10:30 PM EST
- Where
- Wayne forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
An automated sensor at the Wayne County Airport measured a 60 mph wind gust.
High Wind, Lorain
- When
- January 10, 11:10 PM EST
- Where
- Lorain forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
An automated sensor at the Lorain County Airport measured a 59 mph wind gust.
High Wind, Cuyahoga
- When
- January 10, 11:21 PM EST
- Where
- Cuyahoga forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
An automated sensor at Cleveland Hopkins International Airport measured a 58 mph wind gust.
High Wind, Cuyahoga
- When
- January 10, 11:30 PM EST
- Where
- Cuyahoga forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
An automated sensor located near the intersection of Interstates 71 and 80 measured a 64 mph wind gust.
High Wind, Lake
- When
- January 10, 11:30 PM EST to January 11, 12:30 AM EST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Broadcast Media
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
High winds downed trees, utility poles and power lines in Mentor. Scattered power outages were reported.
High Wind, Medina
- When
- January 10, 11:31 PM EST
- Where
- Medina forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
An automated sensor in Brunswick measured a 60 mph wind gust.
High Wind, Cuyahoga
- When
- January 10, 11:33 PM EST
- Where
- Cuyahoga forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
An automated sensor at Cleveland Hopkins International Airport measured a 59 mph wind gust.
High Wind, Ashtabula Lakeshore
- When
- January 11, 12:20 AM EST
- Where
- Ashtabula Lakeshore forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
An automated sensor at Conneaut measured a 62 mph wind gust.
High Wind, Lake
- When
- January 11, 12:24 AM EST
- Where
- Lake forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
An automated sensor at Fairport Harbor measured a 59 mph wind gust.
High Wind, Ashtabula Lakeshore
- When
- January 11, 12:35 AM EST
- Where
- Ashtabula Lakeshore forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
An automated sensor at Geneva-on-the-Lake measured a 59 mph wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Louisiana, January 10, 20171 death · 1 injured · 1 event
- High Wind in Pennsylvania, January 10 to 11, 2017$425,000 · 51 kt wind · 4 events
- Heavy Snow in Oregon, January 10 to 11, 2017$280,000 · 7 events
- High Wind and Strong Wind in New York, January 10 to 11, 2017$110,000 · 55 kt wind · 24 events
- High Wind in Washington, January 10 to 11, 2017$208,000 · 52 kt wind · 2 events
- High Wind and Strong Wind in Vermont, January 10 to 11, 2017$130,000 · 52 kt wind · 10 events
- High Wind and Strong Wind in New York, January 10 to 11, 2017$70,000 · 54 kt wind · 5 events
- Damaging Winds in Ohio, January 10, 2017$43,000 · 50 kt wind · 14 events
- Strong Wind in Arkansas, January 10, 2017$70,000 · 2 events
- Strong Wind in Kentucky, January 10, 2017$26,000 · 22 events
- Strong Wind in Illinois, January 10, 2017$19,000 · 19 events
- Heavy Snow in Washington, January 10 to 11, 2017$30,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 671217, 671208, 671203, 671205, 671206, 671207, 671209, 671326, 671211, 671210, 671212, 671222, 671214, 671302, 671215, 671213, 671300, 671221, 671301, 671220, 671299, 671219, 671218, 671216.